Alert archive / California / Red Flag Warnings in 2012

Red Flag Warning 7, NWS Hanford, CA

July 25, 2012

NWS Hanford, CA issued this red flag warning at Jul 25, 2012, 9:49 PM PDT. It took effect at Jul 26, 2012, 8:00 AM PDT. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2012, 9:49 PM PDT (04:49 UTC)
In effect from
Jul 26, 2012, 8:00 AM PDT
Expired
Jul 26, 2012, 9:08 AM PDT
In force
68 min
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WWUS86 KHNX 260449
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
949 PM PDT WED JUL 25 2012

...VERY LOW HUMIDITIES ARE EXPECTED ON THURSDAY IN THE KERN
COUNTY MOUNTAINS ABOVE 5000 FEET AND IN THE SOUTHERN HALF OF THE
TULARE COUNTY MOUNTAINS ABOVE 7000 FEET...

CAZ295-261300-
/O.CAN.KHNX.FW.W.0006.000000T0000Z-120726T0600Z/
/O.UPG.KHNX.FW.A.0002.120726T1500Z-120727T0600Z/
/O.NEW.KHNX.FW.W.0007.120726T1500Z-120727T0600Z/
KERN COUNTY MOUNTAINS-
949 PM PDT WED JUL 25 2012

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 11 PM PDT THURSDAY FOR
SINGLE DIGIT HUMIDITIES FOR LOCATIONS ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR SINGLE DIGIT HUMIDITIES...WHICH IS IN EFFECT FROM 8
AM TO 11 PM PDT THURSDAY. 

THE RED FLAG WARNING HAS BEEN CANCELED FOR THE REMAINDER OF THIS
EVENING. THE FIRE WEATHER WATCH IS ALSO NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS
  ABOVE 5000 FEET.

* RELATIVE HUMIDITY...FALLING TO AS LOW AS 2 TO 6 PERCENT THURSDAY
  AFTERNOON. 

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE 80S AT THE 5000 FOOT LEVEL.

* IMPACTS...THE COMBINATION OF VERY DRY FUELS AND SINGLE DIGIT 
  HUMIDITIES POSES A HIGH FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

CAZ297-261300-
/O.CAN.KHNX.FW.W.0006.000000T0000Z-120726T0600Z/
/O.UPG.KHNX.FW.A.0002.120726T1500Z-120727T0600Z/
/O.NEW.KHNX.FW.W.0007.120726T1500Z-120727T0600Z/
TULARE COUNTY MOUNTAINS-
949 PM PDT WED JUL 25 2012

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 11 PM PDT THURSDAY FOR
SINGLE DIGIT HUMIDITIES FOR LOCATIONS ABOVE 7000 FEET...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR SINGLE DIGIT HUMIDITIES...WHICH IS IN EFFECT FROM 8
AM TO 11 PM PDT THURSDAY. 

THE RED FLAG WARNING HAS BEEN CANCELED FOR THE REMAINDER OF THIS
EVENING. THE FIRE WEATHER WATCH IS ALSO NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS 
  ABOVE 7000 FEET.

* RELATIVE HUMIDITY...FALLING TO AS LOW AS 2 TO 6 PERCENT THURSDAY
  AFTERNOON. 

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE 80S AT THE 5000 FOOT LEVEL.

* IMPACTS...THE COMBINATION OF VERY DRY FUELS AND SINGLE DIGIT
  HUMIDITIES POSES A HIGH FIRE DANGER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

JMB

WEATHER.GOV/HANFORD
2 follow-up statements
075 
WWUS86 KHNX 261155
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
455 AM PDT THU JUL 26 2012

...VERY LOW HUMIDITIES ARE EXPECTED ON THURSDAY IN THE KERN
COUNTY MOUNTAINS ABOVE 5000 FEET AND IN THE SOUTHERN HALF OF THE
TULARE COUNTY MOUNTAINS ABOVE 7000 FEET...

CAZ295-262000-
/O.CON.KHNX.FW.W.0007.120726T1500Z-120727T0600Z/
KERN COUNTY MOUNTAINS-
455 AM PDT THU JUL 26 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR SINGLE DIGIT HUMIDITIES FOR LOCATIONS
ABOVE 5000 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS 
  ABOVE 5000 FEET.

* RELATIVE HUMIDITY...AS LOW AS 2 TO 8 PERCENT.

* WINDS...SOUTHWEST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE UPPER 70S.

* IMPACTS...THE COMBINATION OF VERY DRY FUELS AND SINGLE DIGIT 
  HUMIDITIES POSES A HIGH FIRE DANGER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

CAZ297-262000-
/O.CON.KHNX.FW.W.0007.120726T1500Z-120727T0600Z/
TULARE COUNTY MOUNTAINS-
455 AM PDT THU JUL 26 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR SINGLE DIGIT HUMIDITIES FOR LOCATIONS
ABOVE 7000 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS 
  ABOVE 7000 FEET.

* RELATIVE HUMIDITY...AS LOW AS 2 TO 10 PERCENT.

* WINDS...SOUTH 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE UPPER 60S.

* IMPACTS...THE COMBINATION OF VERY DRY FUELS AND SINGLE DIGIT 
  HUMIDITIES POSES A HIGH FIRE DANGER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
626 
WWUS86 KHNX 261608
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
908 AM PDT THU JUL 26 2012

CAZ295-297-261715-
/O.CAN.KHNX.FW.W.0007.000000T0000Z-120727T0600Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
908 AM PDT THU JUL 26 2012

...RED FLAG WARNING IS CANCELLED FOR THE KERN COUNTY MOUNTAINS
AND THE TULARE COUNTY MOUNTAINS...

RELATIVE HUMIDITIES MADE RESPECTABLE RECOVERIES LAST NIGHT
AND ARE TRENDING A GOOD 10 TO 15 PERCENT HIGHER THIS MORNING
COMPARED TO WEDNESDAY MORNING. ALTHOUGH MINIMUM RELATIVE
HUMIDITIES WILL BE IN THE SINGLE DIGITS IN A FEW LOCALITIES
TODAY...DURATIONS OF VERY LOW HUMIDITIES WILL GENERALLY BE 
5 HOURS OR LESS.



$$
DURFEE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Jul 25, 9:38 PM PDT, 11 minutes earlier.

Area forecast discussion, Jul 25, 9:38 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
938 PM PDT WED JUL 25 2012

.SYNOPSIS...
MOSTLY CLEAR SKIES ARE EXPECTED THIS WEEK AS CURRENT CONDITIONS
PERSIST. INCREASING CLOUDS AND HUMIDITIES ARE POSSIBLE BY THE
WEEKEND AS A WEAK MONSOONAL FLOW DEVELOPS.

&&

.DISCUSSION...
CURRENT FORECAST IS ON TRACK SO NO MAJOR UPDATES ARE ANTICIPATED
THIS EVENING. RELATIVE HUMIDITIES DROPPED DOWN INTO THE SINGLE
DIGITS ACROSS THE KERN AND TULARE MOUNTAINS ACROSS A LARGE SECTION
OF THE HIGHER ELEVATIONS EARLIER THIS AFTERNOON AND EVENING.
CONDITIONS HAVE SLOWLY IMPROVED OVER THE LAST FEW
HOURS...THEREFORE WE WILL BE ALLOWING THE RED FLAG WARNING TO
EXPIRE THIS EVENING. AS FOR TOMORROW...THE CURRENT WATCH WILL BE
UPGRADED TO A RED FLAG WARNING AS SIMILAR CONDITIONS APPEAR LIKELY
TO OCCUR ONCE AGAIN WITH VERY LOW DAYTIME RELATIVE HUMIDITIES WITH
LITTLE CHANGE IN THE AIRMASS. WINDS WILL NOT BE STRONG ALTHOUGH
OCCASIONAL WIND GUSTS OF 20-25 MPH WILL BE LIKELY THROUGH THE WIND
FAVORED PASSES AND CANYONS.

&&

.PREV DISCUSSION... /ISSUED 243 PM PDT WED JUL 25 2012/

DISCUSSION...A RIDGE OF HIGH PRESSURE IS CENTERED OVER THE DESERT
SOUTHWEST WHILE A TROUGH OF LOW PRESSURE RESIDES OFF THE PACIFIC
NORTHWEST COAST. CENTRAL CALIFORNIA REMAINS BETWEEN THE INFLUENCE
OF THESE TWO SYSTEMS WITH A SOUTHWEST FLOW ALOFT. THE RIDGE IS MORE
OF AN INFLUENCE ACROSS CENTRAL CALIFORNIA TODAY WITH TEMPERATURES
NEAR NORMAL FOR LATE JULY. HOWEVER...THERE IS SOME VERY DRY AIR
OVER THE REGION...ESPECIALLY ACROSS KERN COUNTY AND THE SOUTHERN
HALF OF THE TULARE COUNTY MOUNTAINS WHERE HUMIDITIES ARE EXPECTED
TO BE IN THE SINGLE DIGITS FOR A LONG DURATION. A RED FLAG WARNING
HAS BEEN ISSUED FOR THESE AREAS THROUGH THIS EVENING. THESE VERY
DRY CONDITIONS MAY CONTINUE ACROSS KERN AND SOUTHERN TULARE
COUNTIES THURSDAY...SO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
THURSDAY AS WELL.

THE TROUGH OFF THE COAST IS EXPECTED TO DEEPEN SLIGHTLY THURSDAY
AND FRIDAY AND WILL TRY TO EXERT A LITTLE MORE INFLUENCE ON
CENTRAL CALIFORNIA. THE RESULT WILL BE TO EDGE TEMPERATURES DOWN A
DEGREE OR TWO. A GRADUAL WARMING TREND WILL THEN BE IN STORE
THROUGH THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK AS THE UPPER
RIDGE EXPANDS BACK INTO THE REGION.

THE FORECAST REMAINS DRY THROUGHOUT THE PERIOD...THOUGH MODELS
SUGGEST MONSOONAL MOISTURE COULD DRIFT NORTHWEST INTO OUR AREA BY
TUESDAY OF NEXT WEEK.

&&

.AVIATION...
VFR CONDITIONS EXPECTED ACROSS THE CENTRAL CA INTERIOR THROUGH 06Z
FRIDAY.

&&

.AIR QUALITY ISSUES...
ON THURSDAY JULY 26 2012... UNHEALTHY FOR SENSITIVE GROUPS IN
SEQUOIA NATIONAL PARK AND FOREST.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 8 AM TO 11 PM PDT THURSDAY ABOVE 7000 FEET
FOR THE CAZ097.

RED FLAG WARNING FROM 8 AM TO 11 PM PDT THURSDAY ABOVE 5000 FEET
FOR THE CAZ095.

&&

PUBLIC...BROTHERTON
AVN/FW...DCH
SYNOPSIS...PJ

WEATHER.GOV/HANFORD

Nearby

Red Flag Warnings in California, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.